Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 293, NWS Wilmington, OH

October 4, 2006Clark County, Greene County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Oct 4, 2006, 4:27 PM EDT for Clark County, Greene County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 4:27 PM EDT (20:27 UTC)
Expired
Oct 4, 2006, 5:15 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clark County, OH, Greene County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:57 PM EDT, 30 minutes earlier.

Area forecast discussion, Oct 4, 3:57 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT WED OCT 4 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
POSITIVELY TILTED UPPER LEVEL TROF TO TRACK EAST/SE THROUGH THE
GREAT LAKES EARLY TONIGHT. SURFACE COLD FRONT FROM EXTREME NW
OHIO...NRN INDIANA INTO THE SRN PLAINS. THIS FRONT TO DROP SE
THRU THE REGION THIS EVENING. MODERATE INSTBY HAS DEVELOPED AHD
OF THIS FRONT WITH SBCAPES OF 1500-2000 K/KG. LAPS SOUNDINGS SHOW
A CAP WHICH HAS INHIBITED THE DEVELOPMENT OF WIDESPREAD DEEP
CONVECTION. AS THE FRONT NUDGES CLOSER EXPECT CAP TO BE ERODED AND
TSTMS TO DEVELOP. WITH DRY AIR IN THE MID LEVEL...DELTA THETA E
VALUES AROUND 25K WL EXIST THIS EVENING. THIS POINTS TO THE
POTENTIAL FOR DAMAGING WINDS. ALSO...WET BULB ZERO VALUES AROUND
9K FEET AGL INDICATE THE POTENTIAL FOR HAIL. BASED ON TRENDS AND
LATEST RADAR MOSAIC HAVE SLOWED DOWN THE ONSET OF PRECIP IN THE
FAR SOUTH.

IN THE WAKE OF THIS FRONT LOW LEVEL MOISTURE ADVECTS IN AND SHUD
KEEP THE AREA MOSTLY CLOUDY TNGT. IN LOW LEVEL NERLY CAA FLOW HAVE
HELD ONTO CLDS A LTL LONGER THURSDAY WITH CLEARING THU NIGHT.

IN NWRLY FLO ALOFT SURFACE HIGH PRESS OF CANADIAN ORIGIN TO BUILD
ACRS THE GREAT LAKES THURSDAY AND FRIDAY. MODEL SOLN/S HOLDING
ONTO SOME POST FRONT SHOWERS EARLY THU. FOR NOW HAVE KEPT THU
MRNG DRY BUT CONFIDENCE IS NOT OVERLY HIGH THAT THIS WL VERIFY.

TEMP WISE...PREFER LOWS A LTL WARMER THAN MAV GUID TNGT DUE TO
CLOUD COVER AND A LTL BLO DURG THE DAY THU DUE TO THESE CLDS.
WITH CLEARING EXPECTED THU NIGHT HAVE GONE SLIGHTLY BLO GUID.
CONTD THIS TREND GOING A LTL BLO GUID WITH FRIDAY/S HIGHS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH THE WEEKEND. A
WEAK COLD FRONT WILL PASS ON MONDAY. FORCING AND MOISTURE LOOK
MINIMAL. HAVE ONLY KEPT SLIGHT CHANCE POPS FOR THE NORTHERN ZONES.
ANOTHER HIGH WILL MOVE ACROSS THE GREAT LAKES ON TUESDAY. THERE ARE
SOME DISCREPANCIES IN MODEL SOLUTIONS FOR WEDNESDAY. AT THIS POINT
IT APPEARS THAT A COLD FRONT WILL CROSS THE REGION BRINGING A CHANCE
OF SHOWERS. WITH UNCERTAINTY HAVE LIMITED THIS TO LOW CHANCE POPS.

&&

.AVIATION /18Z-18Z/...
HAVE ADJUSTED TAFS TO REFLECT SLOWER PROGRESSION OF THE COLD
FRONT. AT THIS TIME...THE FRONT SHOULD TRANSVERSE THE TERMINALS
NORTH TO SOUTH 01Z-05Z. MVFR VISIBILITIES AND CIGS ARE LIKELY WITH
THE STORMS.

LOOKING AT FCST SNDG PROFILES...OBS AND SAT...IT STILL APPEARS
THAT MVFR CIGS WILL SETTLE IN BEHIND THE FRONT. CIGS MAY BECOME
VFR AT THE NORTHERN TERMINALS LATE IN THE PERIOD. SW WINDS WILL
GUST NEAR 20 KTS AT TIMES...TURN NE BEHIND THE FRONT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 4, 5:26 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
526 AM EDT WED OCT 4 2006

INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>056-060>062-
070>072-050930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-BUTLER-WARREN-CLINTON-
526 AM EDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THIS
AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS IS EXPECTED
TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY
GUST TO 40 MPH. BEHIND THIS FRONT...THUNDERSTORM ACTIVTY WILL NOT
BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

INZ080-KYZ089>100-OHZ063>065-073-074-077>082-088-050930-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
526 AM EDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...
SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY LATE THIS
AFTERNOON...MORESO IN THE EVENING HOURS. A LINE OF THUNDERSTORMS IS
EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL
LINE MAY GUST TO 40 MPH. ABUNDANT SUNSHINE THIS MORNING AND
AFTERNOON MAY CHARGE THE ATMOSPHERE...ALLOWING SOME STORMS TO
BECOME STRONG ENOUGH TO SUPPORT LARGE HAIL. BEHIND THE
FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY
WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY
EVENING.

In the hours before

Special weather statement, Oct 4, 11:43 AM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1143 AM EDT WED OCT 4 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041745-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
1143 AM EDT WED OCT 4 2006

A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY LATER THIS
AFTERNOON AND EVENING. AMPLE SUNSHINE THIS AFTERNOON WILL HELP TO
DESTABILIZE THE ATMOSPHERE IN ADVANCE OF THE FRONT. SOME OF THE
THUNDERSTORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS.
Local storm report, Oct 4, 4:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             SPRINGFIELD             39.93N 83.80W
10/04/2006  E0.88 INCH       CLARK              OH   TRAINED SPOTTER

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:10 PM EDTSevere Thunderstorm WarningILNClark50 min
Oct 4, 4:44 PM EDTSevere Thunderstorm WarningILNLicking46 min
Oct 4, 4:50 PM EDTSevere Thunderstorm WarningILNFranklin40 min
Oct 4, 4:55 PM EDTSevere Thunderstorm WarningILNGreene50 min
Oct 4, 5:00 PM EDTSevere Thunderstorm WarningILNFayette, Madison45 min
Oct 4, 5:32 PM EDTSevere Thunderstorm WarningILNFairfield43 min
Oct 4, 5:40 PM EDTTornado WarningILNFayette35 min
Oct 4, 5:47 PM EDTSevere Thunderstorm WarningILNMadison43 min
Oct 4, 5:55 PM EDTSevere Thunderstorm WarningILNFranklin50 min
Oct 4, 6:01 PM EDTSevere Thunderstorm WarningILNGreene44 min
Oct 4, 6:05 PM EDTSevere Thunderstorm WarningILNMadison40 min
Oct 4, 6:15 PM EDTSevere Thunderstorm WarningILNRoss45 min
Oct 4, 6:25 PM EDTSevere Thunderstorm WarningILNFranklin50 min
Oct 4, 6:37 PM EDTTornado WarningILNFranklin23 min
Oct 4, 6:52 PM EDTFlash Flood WarningILNFranklin113 min
Oct 4, 6:59 PM EDTTornado WarningILNFranklin20 min
Oct 4, 7:01 PM EDTSevere Thunderstorm WarningILNFairfield, Licking44 min
Oct 4, 7:09 PM EDTSevere Thunderstorm WarningILNRoss66 min
Oct 4, 7:57 PM EDTSevere Thunderstorm WarningILNPike48 min
Oct 4, 7:37 PM EDTSevere Thunderstorm WarningILNWayne38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.